Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

An explicit quasi-Newton update for sparse optimization calculations


Author: Angelo Lucia
Journal: Math. Comp. 40 (1983), 317-322
MSC: Primary 65K05
MathSciNet review: 679448
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A new quasi-Newton updating formula for sparse optimization calculations is presented. It makes combined use of a simple strategy for fixing symmetry and a Schubert correction to the upper triangle of a permuted Hessian approximation. Interesting properties of this new update are that it is closed form and that it does not satisfy the secant condition at every iteration of the calculations. Some numerical results are given that show that this update compares favorably with the sparse PSB update and appears to have a superlinear rate of convergence.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65K05

Retrieve articles in all journals with MSC: 65K05


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1983-0679448-4
PII: S 0025-5718(1983)0679448-4
Article copyright: © Copyright 1983 American Mathematical Society